Log in
MPN Voice
3,473 members5,180 posts

New here- aching legs

Diagnosed with ET last year and started Hydroxycarbamide in November. Still trying to find right level so having blood tests every two weeks. I am experiencing burning sensation in my feet the past week with pain in finger joints . Anyone else experience these symptoms.

6 Replies
oldestnewest

Hi, I was told by my haematologist that the burning feet is erythromelalgia, something that can go with an mpn. I haven't had any specific treatment for it but it's either got a bit easier or I've got used to it after 5 years as although I still get it, particularly at night, it doesn't bother me as much. Best wishes, Frances.

Reply

Hi Thouaret, I too was diagnosed with ET last year.

I had the burning sensation only in the fingertips of my left hand. While waiting on my first appointment at Haematology at the hospital they advised 75mg aspirin daily. This seemed to rectify the burning sensation almost straight away and also stopped my disturbed eyesight. I have been on Hydroxycarbamide since October and still have weird aches and pains now and again in various parts of my body but nothing too bad. Grace.

Reply

Hi, I had the same experience as Mica11. The first year with Hydrea I also had pain in my legs and burning fingers, when I started low dose aspirin it stopped.

Winni

Reply

Thank you all for your comments. I have been on low dose aspirin since i was diagnosed. I suppose I will learn to get used to it but having been fit and healthy until I started Hydrea its very frustrating. I feel my body has aged 10 years in the past month .

2 likes
Reply

I can identify with that, feeling as if you have aged considerably. I too felt that, even prior to diagnosis for about 2 years. I have taken up pilates again and also started circuit training as well as walking my big dog every day. I think the more you exercise the more energy you have. I was always very active and fit and found it so frustrating not to have the energy or the strength to live like I was used to doing my whole life.

I do admit to having the odd day where I do as little as possible too.

Reply

Hi the burning sensation has now turned into numbness in the soles of me feet which is very uncomfortable both day and night. I was concerned as I did not see this as a symptom of Hydrea. Called the Haem nurse and she referred to Haematologist who suggested I see my GP as he did not think it was the medication causing the numbness. GP disagreed so back to Haematologist who has taken me off Hydrea !!- due to see him 6th March . Last count was 772 so will need something. Meanwhile hoping to get feeling back in my feet and hope aspirin will suffice till next appointment .

Reply

You may also like...